MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135191
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the patient was admitted to the icu (intensive care unit) on (b)(6) and underwent hemofiltration using a catheter kit.On (b)(6), during the examination before hemofiltration, the doctor found a 0.2-0.3 mm (millimeter) crack on the brown catheter tip, and it could not be used.The patient needed a second intubation; the catheter was replaced with a new catheter kit, and the material library was notified as a preliminary action, which caused the patient to suffer an additional intubation injury (the original damaged catheter was needed to be removed, and a new catheter was needed to be implanted) and prolonged the day's hemofiltration treatment time.There was nothing unusual observed on the device prior to use.Flushing was done prior to use.There were no other defects/damages found on the product.There was no cleaning agent used on the device.The adapter was tightened by hand.There were no other products being utilized with the device.Extubation was needed as the medical intervention/treatment required as a result of the event.The event did not lead to blood vessel damage to the patient.The treatment was completed.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient was admitted to the icu (intensive care unit) on (b)(6) and underwent hemofiltration using a catheter kit.On (b)(6), during the examination before hemofiltration, the doctor found a 0.2-0.3 mm (millimeter) crack on the brown catheter tip, and it could not be used.There was nothing unusual observed on the device prior to use.Flushing was done prior to use, and no abnormality was found.There were no other defects/damages found on the product.There was no cleaning agent used on the device.The adapter was tightened by hand.There were no other products being utilized with the device.The patient suffered an additional intubation injury, which meant the original damaged catheter needed to be removed/extubated as the medical intervention/treatment as a result of the event, and the patient needed a second intubation; a new catheter was needed to be implanted on the same day.The material library was notified as a preliminary action, which caused the patient to be delayed and prolonged the day's hemofiltration treatment time, and the treatment was completed.There was no blood loss, and blood transfusion was not required.The event did not lead to blood vessel damage to the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21065042
Report Number1282497-2025-00007
Device Sequence Number14305222
Product Code MPB
UDI-Device Identifier10884521006447
UDI-Public10884521006447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135191
Device Catalogue Number8888135191
Device Lot Number2308000086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/08/2025
Date Device Manufactured03/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale